Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 22, NWS Albuquerque, NM

October 21, 20078 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Oct 21, 2007, 7:15 AM MDT for 8 counties in New Mexico. It took effect at Oct 21, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 7:15 AM MDT (13:15 UTC)
In effect from
Oct 21, 2007, 12:00 PM MDT
Expired
Oct 21, 2007, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2521 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 211315
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 AM MDT SUN OCT 21 2007

...RED FLAG WARNING MUCH OF WEST CENTRAL...CENTRAL AND EAST CENTRAL
NEW MEXICO SUNDAY AFTERNOON AND EARLY EVENING...

.A VIGOROUS STORM CROSSING SOUTHERN COLORADO THIS MORNING HAS
USHERED IN STRONG WEST TO NORTHWEST WINDS ALOFT OVER NEW MEXICO.
ADDITIONALLY... A SURFACE COLD FRONT WILL CROSS THE STATE THIS
MORNING. THE COMBINATION OF THE GUSTY WINDS AND RELATIVE
HUMIDITIES LESS THAN 15 PERCENT WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR AREAS
SOUTH OF INTERSTATE 40 AND ELEVATIONS LESS THAN 8500 FEET.

NMZ105>109-212130-
/O.UPG.KABQ.FW.A.0015.071021T1800Z-071022T0100Z/
/O.NEW.KABQ.FW.W.0022.071021T1800Z-071022T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
715 AM MDT SUN OCT 21 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
1 follow-up statement
000 
WWUS85 KABQ 211810
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1210 PM MDT SUN OCT 21 2007

...RED FLAG WARNING CONTINUES ACROSS MUCH OF WEST CENTRAL...
CENTRAL AND EAST CENTRAL NEW MEXICO THIS AFTERNOON AND EARLY
EVENING...

.A POTENT UPPER LEVEL TROUGH WILL SWEEP ACROSS THE NORTHERN TIER
OF NEW MEXICO THIS AFTERNOON AND EVENING. MEANWHILE...A SURFACE
COLD FRONT WILL INVADE THE STATE. IN ADVANCE OF THIS BOUNDARY...
WINDS WILL INCREASE INTO THE 20 TO 35 MPH RANGE WITH GUSTS UP TO
50 MPH. THE COMBINATION OF STRONG SURFACE WINDS AND LOW RELATIVE
HUMIDITIES BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR LOCALES SOUTH OF
INTERSTATE 40 AND ELEVATIONS LESS THAN 8500 FEET.

NMZ105>109-220100-
/O.CON.KABQ.FW.W.0022.000000T0000Z-071022T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
1210 PM MDT SUN OCT 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 21, 3:00 AM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Oct 21, 3:00 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT SUN OCT 21 2007

.DISCUSSION...
WINDY CONDITIONS EXPECTED WITH THE JET STREAM OVERHEAD AND A
STRONG COLD FRONT CROSSING THE FORECAST AREA TODAY. BY 400
PM...THE COLD FRONT WILL CLEAR MANY AREAS AND THE PRESSURE
GRADIENT WILL BEGIN TO LOOSEN...ENABLING WIND SPEEDS TO GRADUALLY
WEEKEN. HOWEVER...STRONG WINDS WILL CONTINUE TO GUST UNTIL LATER
IN THE EVENING ON THE SOUTHEAST PLAINS...WHERE THE FRONT WILL
CROSS LATER AND THE PRESSURE GRADIENT WILL REMAIN TIGHT IN THE
WAKE OF A DEEP SURFACE LOW IN CENTRAL TEXAS. THUS...WIND ADVISORY
REMAINS IN EFFECT UNTIL 4 PM FOR MOST OF THE ADVISORY
AREA...EXCEPT UNTIL 10 PM ON THE SOUTHEAST PLAINS. A FIRE WEATHER
WATCH IS ALSO IN EFFECT FOR ZONES ALONG AND SOUTH OF I-40
TODAY...WHERE CRITICALLY LOW HUMIDITIES MAY DEVELOP WITH THE
STRONG WINDS.

RAIN AND SNOW SHOWERS WILL ALSO DEVELOP AS THE BASE OF AN UPPER
LEVEL TROUGH CROSSES THE FORECAST AREA TODAY THROUGH TONIGHT. ONE
TO THREE INCHES OF SNOW REMAINS POSSIBLE NEAR THE COLORADO BORDER
IN THE NORTH CENTRAL MOUNTAINS...WITH LIGHTER ACCUMULATIONS IN THE
SAN JUAN MOUNTAINS AND A DUSTING POSSIBLE ON THE NORTHEAST PLAINS.
THE FLOW BEHIND THE COLD FRONT WILL BE NORTHERLY SUNDAY NIGHT AND
MONDAY...THUS LIMITING THE UPSLOPE COMPONENT. ASIDE FROM THE WINDS
ACCOMPANYING THE COLD FRONT...THE COLD TEMPERATURES WILL BE
ANOTHER IMPORTANT IMPACT. THE POTENTIAL EXISTS FOR MUCH OR ALL OF
THE FORECAST AREA TO EXPERIENCE A HARD FREEZE MONDAY NIGHT AND
TUESDAY...WITH THE SMALLEST CHANCES FOR A FREEZE NEAR ROSWELL AND
GLENWOOD. A FREEZE WATCH REMAINS IN EFFECT FOR THE MIDDLE AND
LOWER RIO GRANDE VALLEY AND THE EASTERN PLAINS FOR SUNDAY NIGHT
AND MONDAY.

DRY WEATHER WILL RETURN TO THE FORECAST BY MONDAY AFTERNOON AND
LAST THROUGH THE END OF THE WEEK AS A HIGH PRESSURE SYSTEM BUILDS
OVER NEW MEXICOS WESTERN BORDER. A WARMING TREND WILL COMMENCE
TUESDAY AREAWIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  22  52  24 /   0   0   0   0
GALLUP..........................  49  15  53  18 /   0   0   0   0
GRANTS..........................  53  16  51  19 /   0   0   0   0
GLENWOOD........................  67  30  62  27 /   0   0   0   0
CHAMA...........................  45  11  43  13 /  20   5   0   0
LOS ALAMOS......................  46  17  43  21 /   5   0   0   0
RED RIVER.......................  39  10  36   9 /  50  10   0   0
TAOS............................  47  13  47  14 /  20  10   0   0
SANTA FE........................  50  20  46  24 /   5   5   0   0
SANTA FE AIRPORT................  51  21  51  25 /   5   0   0   0
ESPANOLA........................  53  23  53  21 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  57  31  50  31 /   0   0   0   0
ALBUQUERQUE VALLEY..............  58  24  52  26 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  54  27  48  26 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  62  27  55  29 /   0   0   0   0
SOCORRO.........................  63  27  58  25 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  50  21  44  21 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  24  47  21 /   0   0   0   0
CARRIZOZO.......................  64  31  57  26 /   0   0   0   0
RUIDOSO.........................  56  27  49  25 /   0   0   0   0
RATON...........................  48  17  47  19 /  40  20   0   0
LAS VEGAS.......................  50  19  48  22 /  10  10   0   0
ROY.............................  52  25  52  28 /  20  10   0   0
CLAYTON.........................  48  27  51  30 /  30  20   0   0
SANTA ROSA......................  63  27  57  28 /   5   5   0   0
TUCUMCARI.......................  59  28  55  32 /  10  10   0   0
FORT SUMNER.....................  60  30  55  30 /   5   5   0   0
CLOVIS..........................  62  30  56  32 /   5   5   0   0
PORTALES........................  65  30  59  33 /   5   5   0   0
ROSWELL.........................  75  37  61  34 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE
FOLLOWING ZONES...NMZ105>109.

FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
FOLLOWING ZONES...NMZ006-007-009-012-013-015-016-018>021-026.

WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ005>017-026.

WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ018>021.

&&

44
Hazardous weather outlook, Oct 21, 6:00 AM MDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN OCT 21 2007

NMZ001>021-026-221200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SUN OCT 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH THIS MORNING THROUGH LATE AFTERNOON...EXCEPT ON THE
SOUTHEAST PLAINS AND ALONG AND WEST OF THE NORTHERN MOUNTAINS. IN THE
SOUTHEAST...NORTHWEST WINDS WILL BLOW AT SPEEDS FROM 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH FROM THIS MORNING THROUGH AFTERNOON...THEN
SHIFT OUT OF THE NORTH AROUND SUNSET AND CONTINUE TO GUST UP TO 50
MPH INTO THE EVENING. ALONG AND WEST OF THE NORTHERN MOUNTAINS..WINDS
SPEED WILL ONLY REACH 20 TO 30 MPH WITH SOME GUSTS UP TO 45 MPH.
PLEASE REVIEW THE LATEST WIND ADVISORY AND ZONE FORECAST PRODUCT FOR
MORE DETAILS.

A RED FLAG WARNING IS IN EFFECT FOR THE AREA ALONG AND SOUTH OF
I-40 THIS AFTERNOON UNTIL AROUND SUNSET DUE TO STRONG WINDS AND
CRITICALLY LOW HUMIDITIES.

THE SANGRE DE CRISTO MOUNTAINS WILL RECEIVE A FEW INCHES OF SNOW
TONIGHT NEAR THE COLORADO BORDER.

A FREEZE WATCH IS IN EFFECT TONIGHT INTO MONDAY MORNING FOR THE
MIDDLE AND LOWER RIO GRANDE VALLEY...LOWER ELEVATIONS OF LINCOLN
COUNTY AND MUCH OF THE EASTERN PLAINS. A HARD FREEZE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FREEZE WATCH IS IN EFFECT FOR EARLY MONDAY MORNING IN THE MIDDLE
AND LOWER RIO GRANDE VALLEY...LOWER ELEVATIONS OF LINCOLN COUNTY
AND MUCH OF THE EASTERN PLAINS. A HARD FREEZE IS POSSIBLE.
TEMPERATURES WILL RISE ABOVE FREEZING BY LATE MONDAY MORNING.

THE POTENTIAL EXISTS FOR FREEZING TEMPERATURES TO RETURN TO THE
MIDDLE AND LOWER RIO GRANDE VALLEY...LOWER ELEVATIONS OF LINCOLN
COUNTY AND THE EASTERN PLAINS MONDAY NIGHT INTO TUESDAY. LOCATIONS
THAT DO NOT RECEIVE A HARD FREEZE MONDAY MORNING COULD SEE ONE
TUESDAY MORNING. TEMPERATURES WILL RISE ABOVE FREEZING BY LATE
TUESDAY MORNING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:45 PM MDTFreeze WarningABQ16 hr

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.